Looking for any insight/thoughts.
I am on Revolade and my counts have continued to cycle but have been manageable. I was last in the single digits in January and a couple days of prednisone brought the count up and I have not had any other crisis since then. (I typically cycle from normal counts down to 1). I got an ear and chest infection about 3 weeks ago and figured I would be back to single digits as always occurs when I have a fever. Oddly enough, my count did not seem to drop and has been elevated~ 1762 on Tuesday and 2223 Friday. I have not had the Revolade since Tuesday and my hematologist added 2 aspirin a day starting today.
Whenever my count is high (over 500), I know as I get an intolerable migraine which is currently the case. My hematologist has advised that high counts do it result in migraines. I had a blood clot in 2015, possible from the Revolade so am also on a blood thinner. My count was around 200 when I had the clot in my lung.
I am a bit panicky as I know the count is going to drop and likely rapidly. I am also uneasy about the high count and why this happened. I have read that severe infection can cause the rise but I have finished the antibiotic and cannot understand why it continued to rise thereafter.
Also upset as I missed the PSDA run I signed up for this mornIng due to feeling terribly unwell!!
Dyan, I think the situation is that the immune system has finite resources. That is, it can only destroy so much at a time. It seems as though for many ITPers getting certain strains of the Flu can sometimes lower counts and sometimes rise them with other strains.
Since the Flu is a virus, antibiotics does not have a direct beneficial effect. When ones immune system effectively eliminates the virus, based on previous reports here, things/counts/treatments should go back to normal.
You mentioned having single digits in January. When counts do drop soon, perhaps you should do the same thing as you did then. Take prednisone for a few days?
If you don't mind me asking. You mentioned having migraines with high counts. When your count does suddenly drop soon, do you expect to get a migraine when that happens too?
Dyan, I think high count headaches are normal/expected for an ITPer. It really is amazing all they have prescribed to keep clotting under control - blood thinners AND aspirin.
What I was attempting to ask was whether you get a mild headache when counts first begin to drop. A sort of indicator of a crash. Like when one gets a headache a day or two after an IVIG treatment for example. That sort of thing. Probably not, just thought I'd ask.
The Platelet Disorder Support Association does not provide medical advice or endorse any medication, vitamins or herbs. The information contained herein is not intended nor implied to be a substitute for professional medical advice and is provided for educational purposes only. Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment, discontinuing an existing treatment and to discuss any questions you may have regarding your unique medical condition.
Platelet Disorder Support Association 8751 Brecksville Road, Suite 150, Cleveland, Ohio 44141 Phone: 1-87-PLATELET | 877-528-3538 (toll free) | or 440-746-9003 E-mail: firstname.lastname@example.org